MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER
Catalog Number 90185
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that the subject stent retriever was used for acute ais (acute ischemic stroke) procedure, as the cta (computed tomography angiography) showed a long occlusion at the left mca (middle cerebral artery).The operator-built access and then used the subject stent retriever to perform a thrombectomy.After the first attempt, the vessel was not completely clear, therefore; the second attempt was made, the big resistance was encountered when advancing the subject stent retriever into the retriever microcatheter.The subject stent retriever was removed from the patient's anatomy and found the distal of the subject stent retriever platinum coil was damaged.The operator replaced it with the catalyst catheter for aspiration and finished the procedure.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the device was returned and the retriever platinum coil was noted to be broken to the distal end of the retriever shaped section.The retriever distal coil was kinked and there was resistance experienced in the attempt to advance the retriever into the microcatheter hub.Functional testing was performed as the insertion tool was flushed without difficulty.The core wire was advanced to push the retriever out of the insertion tool into the demo microcatheter hub with slight friction experienced.The retriever was expanded once advanced from the sheath without difficulty.The reported events were confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device failed to meet specification when returned based on the damage noted.It was reported that after the first try, the vessel was not completely clear so the operator used it to do second try.However big resistance was encountered when advancing the stent to go into pro18 device, so the operator took the stent out and found distal of the stent was damaged.It is probable that the damage noted occurred during the initial retrieval attempt or during the attempt to re-load the retriever into the insertion tool or microcatheter.An assignable cause of procedural factors will be assigned to the reported 'retriever difficult/unable to to be advanced into catheter hub', 'retriever platinum wire damage/break' and to the analysed 'retriever platinum wire damage/break', 'retriever coils damaged' and 'retriever difficult/unable to be advanced into catheter hub', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 4MM X 30MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18519686
Report Number3012931345-2024-00008
Device Sequence Number6751372
Product Code NRY
UDI-Device Identifier00815742001853
UDI-Public00815742001853
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2024
Device Catalogue Number90185
Device Lot Number0000141425
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST 7 CATHETER (STRYKER); PRO-18 MICROCATHETER (STRYKER)
Patient SexUnknown